Alert archive / Illinois / Frost Advisories in 2019
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 11, 2019, 2:42 PM CDT for 9 counties in Illinois; 5 counties in Missouri. It took effect at Oct 12, 2019, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 12, 2019, 3:00 AM CDT
- Expired
- Oct 12, 2019, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS73 KLSX 111942 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 242 PM CDT Fri Oct 11 2019 MOZ051-059-060-062-072>074-084-085-099-120745- /O.EXA.KLSX.FZ.W.0001.191012T0800Z-191012T1300Z/ Crawford MO-Franklin MO-Gasconade MO-Iron MO-Madison MO- Montgomery MO-Reynolds MO-Saint Francois MO-Warren MO- Washington MO- Including the cities of Farmington, Sullivan, Union, and Washington 242 PM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Montgomery MO, Gasconade MO, Warren MO, Franklin MO, Crawford MO, Washington MO, Saint Francois MO, Iron MO, Madison MO and Reynolds MO Counties. * WHEN...From 3 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ095-MOZ018-019-026-027-034-035-041-042-047>050-120745- /O.CON.KLSX.FZ.W.0001.191012T0800Z-191012T1300Z/ Adams IL-Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO- Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO- Including the cities of Columbia, Fulton, Hannibal, Jefferson City, Mexico, and Quincy 242 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central and northeast Missouri and west central Illinois. * WHEN...From 3 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-075-120745- /O.NEW.KLSX.FR.Y.0003.191012T0800Z-191012T1300Z/ Bond IL-Clinton IL-Fayette IL-Jefferson MO-Madison IL-Marion IL- Monroe IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO- Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 242 PM CDT Fri Oct 11 2019 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 32, light winds, and a clear sky will result in areas of frost formation. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...From 3 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
2 follow-up statements
636 WWUS73 KLSX 120858 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 358 AM CDT Sat Oct 12 2019 ILZ095-MOZ018-019-026-027-034-035-041-042-047>051-059-060-062- 072>074-084-085-099-121300- /O.CON.KLSX.FZ.W.0001.000000T0000Z-191012T1300Z/ Adams IL-Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO- Franklin MO-Gasconade MO-Iron MO-Knox MO-Lewis MO-Madison MO- Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Ralls MO- Reynolds MO-Saint Francois MO-Shelby MO-Warren MO-Washington MO- Including the cities of Columbia, Farmington, Fulton, Hannibal, Jefferson City, Mexico, Quincy, Sullivan, Union, and Washington 358 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 to 31 degrees. * WHERE...Portions of central, east central, northeast and southeast Missouri and west central Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-075-121300- /O.CON.KLSX.FR.Y.0003.000000T0000Z-191012T1300Z/ Bond IL-Clinton IL-Fayette IL-Jefferson MO-Madison IL-Marion IL- Monroe IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO- Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 358 AM CDT Sat Oct 12 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Glass
964 WWUS73 KLSX 121303 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 803 AM CDT Sat Oct 12 2019 ILZ095-MOZ018-019-026-027-034-035-041-042-047>051-059-060-062- 072>074-084-085-099-121415- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-191012T1300Z/ Adams IL-Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO- Franklin MO-Gasconade MO-Iron MO-Knox MO-Lewis MO-Madison MO- Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Ralls MO- Reynolds MO-Saint Francois MO-Shelby MO-Warren MO-Washington MO- Including the cities of Columbia, Farmington, Fulton, Hannibal, Jefferson City, Mexico, Quincy, Sullivan, Union, and Washington 803 AM CDT Sat Oct 12 2019 ...FREEZE WARNING HAS EXPIRED... The temperatures were warming up above the freezing mark so the freeze warming has been allowed to expire. $$ ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-075-121415- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-191012T1300Z/ Bond IL-Clinton IL-Fayette IL-Jefferson MO-Madison IL-Marion IL- Monroe IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO- Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 803 AM CDT Sat Oct 12 2019 ...FROST ADVISORY HAS EXPIRED... The frost is melting as the temperatures gradually warm up well above the freezing mark so the frost advisory has been allowed to expire. $$ GKS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 11, 12:36 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 11, 12:36 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1236 PM CDT Fri Oct 11 2019
.SHORT TERM... (Through Late Saturday Afternoon)
Issued at 402 AM CDT Fri Oct 11 2019
The cold front was progressing steadily eastward and was beginning
to move into western portions of metro St. Louis at 09z. Nearly
all of the thunderstorms were located ahead of the cold front
from southeast MO into southern IL within a weak instability axis
and the core of the southwesterly LLJ. Weak forcing associated
with several vort maxes in the southwest flow aloft attendant with
the deep upper trof, along with weak isentropic upglide was also
resulting in a large area of post-frontal rain/showers stretching
from southwest MO into east central MO. The cold front will
continue marching eastward this morning and should clear the CWA
by 15z or so with showers and a few thunderstorms ahead of the
front, while post-frontal showers will impact eastern MO and then
southwest IL in the wake of the front. I expect most of the
precipitation to be east of the CWA by 19-20z.
Temperatures have already fallen into the 40s across northeast and
central MO where fropa occurred earlier and strong cold advection
is well underway. Gusty northwest winds in the wake of the front
will continue to usher much colder air into the region and a
fairly sharp temperature drop on the order of 15-20 degrees is
expected within the first few hours after fropa. Chilly and
blustery will be the words of the day with high temperatures in
the wake of the front some 20-25 degrees below normal and wind
chills at times this morning in the 30s. Cloudy skies this morning
will give way to gradual clearing this afternoon and early this
evening from west to east.
The main focus tonight is on freezing temperatures and frost
potential. There will not be a post frontal surface high settling
into the area, rather the surface high slides well to our
southwest across OK and northern TX. We retain enough of a
surface pressure gradient to support slowly backing surface winds
from west to southwesterly. That said it looks like advection will
be enough to result in temperatures in the 30-32 range across
parts of northeast and central MO into extreme west central IL. In
collaboration with neighboring offices, I have issued a freezing
warning for these areas where a light freeze is expected with a short
period of freezing temps. The frost situation is a trickier call
and the overall pattern described is not typically a favored one
for widespread frost given the lack of a surface high and
radiational cooling. I have introduced patchy-areas of frost
across much of the area with the expectation this will largely be
confined to sheltered areas where the little bit of wind won't be
an inhibiting factor.
Saturday remains a bit on the cool side with highs around 10
degrees below normal. Temperatures will be warmer than today
thanks to sunny skies, low level WAA, and southwest winds (which
will be gusty across central and northeast MO into west central
IL).
Glass
.LONG TERM... (Saturday Night through Thursday)
Issued at 402 AM CDT Fri Oct 11 2019
The extended period will start dry as a surface high builds in over
the region in the wake of the slowly retreating upper low. Seasonal
fall temperatures will compliment the dry weather Saturday night
through Monday as temperatures gradually moderate.
The best chance of showers will be Monday night into Tuesday as
another cold front passes through the area. There is good agreement
among the GFS and Euro that the cold front will move through during
the afternoon and evening on Tuesday. While there is less agreement
among the models if instability will be present, an isolated
thunderstorm embedded within the larger swath of precipitation
cannot be ruled out, particularly during the afternoon.
Pops linger in the forecast Tuesday night as the cold front moves
out of our CWA, after which we'll see another couple days of
precipitation-free fall weather. Post front temperatures on
Wednesday will be noticeably cooler than the previous couple of days.
Highs on Wednesday will stay largely in the upper 50s across the
CWA before starting to rebound Thursday into the mid 60s.
MRM
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1230 PM CDT Fri Oct 11 2019
MVFR ceilings are expected to lift above VFR thresholds early this
afternoon. The sky should become mostly clear by this evening and
continue through the remainder of the period. Gusty WNW winds will
subside tonight and back to the southwest. Wind gusts to near 20
knots are forecast to resume at KUIN late Saturday morning.
SPECIFICS FOR KSTL:
MVFR ceilings should lift above VFR thresholds over the next
couple of hours. A clearing sky is expected this evening and
should continue through the day on Friday. The WNW wind gusts will
cease early this evening and back more to the southwest overnight
tonight into Friday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from 3 AM to 8 AM CDT Saturday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Knox MO-Lewis MO-Madison MO-Marion MO-
Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Ralls MO-
Reynolds MO-Saint Francois MO-Shelby MO-Warren MO-
Washington MO.
IL...Freeze Warning from 3 AM to 8 AM CDT Saturday for Adams IL.
&&
WFO LSXHazardous weather outlook, Oct 11, 4:55 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 455 AM CDT Fri Oct 11 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 455 AM CDT Fri Oct 11 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms can be expected early this morning across parts of southeast Missouri and southern Illinois. Freezing temperatures are expected across portions of central and northeast Missouri and extreme west central Illinois overnight into early Saturday morning. A freeze warning is in effect for these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across portions of southeast Missouri and southern Illinois on Tuesday afternoon ahead of another cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
In the hours before
Local storm report, Oct 11, 8:43 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 AM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SSE COLUMBIA 38.95N 92.32W
10/11/2019 M1.26 INCH BOONE MO CO-OP OBSERVER
24 HOUR RAINFALL.
0800 AM HEAVY RAIN 2 W EDWARDSVILLE 38.79N 90.00W
10/11/2019 M1.28 INCH MADISON IL CO-OP OBSERVER
24 HOUR RAINFALL.
&&Local storm report, Oct 11, 8:49 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NE PRAIRIE 38.19N 89.93W
10/11/2019 M1.54 INCH RANDOLPH IL CO-OP OBSERVER
24 HOUR RAINFALL.
&&
MABLocal storm report, Oct 11, 9:04 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 AM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SSE ROOTS 38.01N 89.96W
10/11/2019 M2.96 INCH RANDOLPH IL CO-OP OBSERVER
24 HOUR RAINFALL.
0700 AM HEAVY RAIN 4 W KELL 38.49N 88.97W
10/11/2019 M1.65 INCH MARION IL CO-OP OBSERVER
24 HOUR RAINFALL.
0800 AM HEAVY RAIN 1 ESE NASHVILLE 38.34N 89.36W
10/11/2019 M1.91 INCH WASHINGTON IL CO-OP OBSERVER
24 HOUR RAINFALL.
&&Local storm report, Oct 11, 9:15 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 AM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN STEELEVILLE 38.01N 89.66W
10/11/2019 M1.87 INCH RANDOLPH IL CO-OP OBSERVER
24 HOUR RAINFALL.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:57 AM CDT | Freeze Warning | LSX | Adams | 28 hr |
| Oct 10, 8:15 PM CDT | Special Weather Statement | LSX | Cole | 45 min |
| Oct 10, 8:48 PM CDT | Areal Flood Advisory | LSX | Cole, Osage | 3 hr |
| Oct 10, 8:53 PM CDT | River Flood Warning | LSX | Lincoln | 12 days |
| Oct 11, 2:11 AM CDT | River Flood Warning | LSX | Cole | 30 hr |
| Oct 11, 2:30 AM CDT | Areal Flood Advisory | LSX | Cole, Osage | 6 hr |
| Oct 11, 4:40 AM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois, Washington | 6 hr |
Nearby
Frost Advisories in Illinois, 2019Frost Advisories in Missouri, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.